Banach Journal of Mathematical Analysis

An extension of Ky Fan's dominance theorem

Rahim Alizadeh and Mohammad B. Asadi

Full-text: Open access

Abstract

We prove that for a separable Hilbert space $\mathcal{H}$ with an orthonormal basis $\{e_i\}_{i=1}^\infty$, the equality $\|\cdot\| =\|\sum_{i=1}^{\infty}s_i(\cdot)e_i\otimes e_i \|$ holds for all unitarily invariant norms on $\mathbb{B}(\mathcal{H})$ and Ky Fan's dominance theorem remains valid on $\mathbb{B}(\mathcal{H})$.

Article information

Source
Banach J. Math. Anal., Volume 6, Number 1 (2012), 139-146.

Dates
First available in Project Euclid: 14 May 2012

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1337014672

Digital Object Identifier
doi:10.15352/bjma/1337014672

Mathematical Reviews number (MathSciNet)
MR2862550

Zentralblatt MATH identifier
1243.47025

Subjects
Primary: 47A05: General (adjoints, conjugates, products, inverses, domains, ranges, etc.)
Secondary: 47A30: Norms (inequalities, more than one norm, etc.)

Keywords
$s$-numbers, , unitarily invariant norm Ky Fan norm

Citation

Alizadeh, Rahim; Asadi, Mohammad B. An extension of Ky Fan's dominance theorem. Banach J. Math. Anal. 6 (2012), no. 1, 139--146. doi:10.15352/bjma/1337014672. https://projecteuclid.org/euclid.bjma/1337014672


Export citation